Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Jan 21, 2010, 3:25 PM MST. It took effect at Jan 21, 2010, 9:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2010, 3:25 PM MST (22:25 UTC)
- In effect from
- Jan 21, 2010, 9:00 PM MST
- Expired
- Jan 22, 2010, 12:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
030 WWUS75 KABQ 212225 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MST THU JAN 21 2010 ...VERY STRONG SOUTHWEST WINDS LIKELY TONIGHT THROUGH FRIDAY MORNING... .SOUTHWEST WINDS AT MOUNTAIN TOP LEVELS WILL STRENGTHEN OVER NEW MEXICO TONIGHT IN ASSOCIATION WITH A MASSIVE STORM SYSTEM AS IT MOVES INLAND FROM THE WEST COAST. THE STRONGEST WINDS WILL FAVOR PORTIONS OF THE SOUTH CENTRAL AND SANDIA AND MANZANO MOUNTAINS AS WELL AS THE ADJACENT HIGHLANDS...WHERE GUSTS IN EXCESS OF 60 MPH ARE LIKELY. NMZ529-533-212330- /O.CAN.KABQ.HW.A.0001.100122T0100Z-100122T1800Z/ NORTHEAST HIGHLANDS-GUADALUPE COUNTY- 325 PM MST THU JAN 21 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE HIGH WIND WATCH. HOWEVER...GUSTY SOUTHWEST AND SOUTH WINDS TO AROUND 50 MPH ARE POSSIBLE TONIGHT AND FRIDAY. $$ NMZ522>525-539-540-220500- /O.UPG.KABQ.HW.A.0001.100122T0100Z-100122T1800Z/ /O.NEW.KABQ.HW.W.0001.100122T0400Z-100122T1900Z/ ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 325 PM MST THU JAN 21 2010 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH AND SOUTHWEST 35 TO 45 MPH WITH GUSTS OVER 60 MPH. * TIMING...WINDS WILL STRENGTHEN THIS EVENING WITH THE STRONGEST GUSTS EXPECTED AFTER MIDNIGHT AND INTO FRIDAY MORNING. WIND SPEEDS WILL TAPER OFF A BIT LATE FRIDAY MORNING BUT GUSTS UP TO 50 MPH WILL CONTINUE. * VISIBILITY...LOWLAND RAIN AND SNOW AND MOUNTAIN SNOW WILL ACCOMPANY THE WIND...RESULTING IN OCCASIONALLY REDUCED VISIBILITIES TO ONE MILE OR LESS IN BLOWING SNOW. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE VEHICLES...INCLUDING INTERSTATE 40 FROM THE EDGEWOOD AREA EASTWARD...AND HIGHWAYS 70 AND 380 THROUGH LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
876 WWUS75 KABQ 220445 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 945 PM MST THU JAN 21 2010 ...VERY STRONG SOUTHWEST WINDS LIKELY TONIGHT THROUGH FRIDAY MORNING... .A POWERFUL STORM SYSTEM WILL BRING VERY STRONG WINDS TO THE REGION OVERNIGHT AND FRIDAY MORNING. SOUTHWEST WINDS AT MOUNTAIN TOP LEVELS WILL STRENGTHEN OVER NEW MEXICO. THE STRONGEST WINDS WILL FAVOR THE SOUTH CENTRAL...SANDIA AND MANZANO MOUNTAINS AND ADJACENT HIGHLANDS...WHERE SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE LIKELY. THE WINDS WILL GRADUALLY SUBSIDE FRIDAY AFTERNOON BUT A FEW GUSTS TO NEAR 50 MPH MAY STILL BE POSSIBLE. NMZ522>525-539-540-221200- /O.CON.KABQ.HW.W.0001.000000T0000Z-100122T1900Z/ ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 945 PM MST THU JAN 21 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST FRIDAY. * WINDS...SOUTH AND SOUTHWEST 35 TO 45 MPH WITH GUSTS OVER 60 MPH. * TIMING...STRONG WINDS ARE EXPECTED OVERNIGHT WITH THE STRONGEST GUSTS EXPECTED THROUGH EARLY FRIDAY MORNING. WIND SPEEDS WILL TAPER OFF A BIT LATE FRIDAY MORNING BUT GUSTS UP TO 50 MPH WILL CONTINUE. * VISIBILITY...LOWLAND RAIN AND SNOW AND MOUNTAIN SNOW WILL ACCOMPANY THE WIND...RESULTING IN OCCASIONALLY REDUCED VISIBILITIES TO ONE MILE OR LESS IN BLOWING SNOW. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE VEHICLES...INCLUDING INTERSTATE 40 FROM THE EDGEWOOD AREA EASTWARD...AND HIGHWAYS 70 AND 380 THROUGH LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
812 WWUS75 KABQ 221105 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 405 AM MST FRI JAN 22 2010 ...GUSTY SOUTHWEST WINDS SPREADING ACROSS NEW MEXICO TODAY... .A POWERFUL WINTER STORM SYSTEM WILL PRODUCE STRONG WINDS ACROSS THE CENTRAL MOUNTAIN CHAIN THROUGH THIS MORNING...WITH GUSTY WINDS DEVELOPING AFTER NOON OVER THE EASTERN SLOPES AND ADJACENT EASTERN PLAINS. STRONGEST WINDS WILL MOVE TOWARD THE TEXAS BORDER BY LATE AFTERNOON AND TAPER OFF GRADUALLY AFTER SUNSET. GUSTY WINDS WILL LINGER OVER NORTHEAST NEW MEXICO WELL INTO THE EVENING. NMZ522>525-539-540-221900- /O.CON.KABQ.HW.W.0001.000000T0000Z-100122T1900Z/ ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 405 AM MST FRI JAN 22 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * WINDS...SOUTH AND SOUTHWEST 35 TO 45 MPH WITH GUSTS OVER 60 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH NOON. WIND SPEEDS WILL DECREASE GRADUALLY AFTER NOON...WITH PERIODIC GUSTS TO 50 MPH POSSIBLE THROUGH LATE AFTERNOON. * VISIBILITY...VALLEY RAINS CHANGING TO SNOW OVER THE HIGH COUNTRY WILL REDUCE VISIBILITIES TO A MILE OR LESS IN WIND BLOWN RAIN AND SNOW. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE VEHICLES...INCLUDING INTERSTATE 40 FROM THE EDGEWOOD AREA EASTWARD...AND HIGHWAYS 70 AND 380 THROUGH LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ527>538-221900- /O.NEW.KABQ.WI.Y.0003.100122T1700Z-100123T0200Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 405 AM MST FRI JAN 22 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 35 MPH...WITH GUSTS TO 50 MPH DEVELOPING. WINDS WILL BE STRONGEST OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN. * TIMING...WIND SPEEDS WILL INCREASE RAPIDLY BY LATE MORNING...WITH GUSTY WINDS CONTINUING THROUGH THE AFTERNOON. GUSTY WINDS WILL SPREAD EASTWARD TO THE TEXAS BORDER BY LATE AFTERNOON...WITH LINGERING GUSTS CONTINUING INTO THE EVENING OVER NORTHEAST NEW MEXICO. * VISIBILITY...RAIN SHOWERS AND WINDS WILL REDUCE VISIBILITIES LOCALLY TO A MILE OR LESS IN WIND BLOWN RAIN. * LOCAL IMPACTS...EXPECT HAZARDOUS WINDS ACROSS INTERSTATE 40 FROM MILAGRO TO THE TEXAS LINE...OR FROM MILE POST 240 TO MILE POST 370. ALSO...EXPECT GUSTY WINDS ACROSS HIGHWAYS 64 AND 87 NEAR RATON...DES MOINES AND CLAYTON...HIGHWAY 56 NEAR SPRINGER AND GLADSTONE...STATE ROAD 120 NEAR WAGON MOUND...ROY...MOSQUERO AND LOGAN...STATE ROAD 104 NEAR LAS VEGAS...CONCHAS...AND TUCUMCARI...HIGHWAY 60 NEAR VAUGHN....FORT SUMNER...AND CLOVIS...HIGHWAY 285...AND HIGHWAYS 70 AND 380 NEAR ROSWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ SHY
162 WWUS75 KABQ 221900 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1200 PM MST FRI JAN 22 2010 ...GUSTY SOUTHWEST WINDS DIMINISHING THIS AFTERNOON... .THE STRONGEST WINDS HAVE ENDED ACROSS EAST CENTRAL AND SOUTH CENTRAL NEW MEXICO. NMZ522>525-539-540-222000- /O.EXP.KABQ.HW.W.0001.000000T0000Z-100122T1900Z/ ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1200 PM MST FRI JAN 22 2010 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. SOUTHWEST WINDS WILL AVERAGE 15 TO 25 MPH WITH GUSTS TO 35 MPH. $$ NMZ527>538-230200- /O.CON.KABQ.WI.Y.0003.000000T0000Z-100123T0200Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 1200 PM MST FRI JAN 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * WINDS...SOUTHWEST WINDS WILL AVERAGE 25 TO TO 35 MPH...WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST OVER FAR EASTERN PLAINS AND SOUTHERN CHAVES COUNTY. * TIMING...WIND SPEEDS WILL CONTINUE THROUGH THE EARLY EVENING. * VISIBILITY...RAIN SHOWERS AND WINDS WILL REDUCE VISIBILITIES LOCALLY TO A MILE OR LESS IN WIND BLOWN RAIN. * LOCAL IMPACTS...EXPECT HAZARDOUS WINDS ACROSS INTERSTATE 40 FROM MILAGRO TO THE TEXAS LINE. ALSO...EXPECT GUSTY WINDS ACROSS HIGHWAYS 64 AND 87 NEAR RATON...DES MOINES AND CLAYTON...HIGHWAY 60 NEAR VAUGHN....FORT SUMNER...AND CLOVIS...HIGHWAY 285...AND HIGHWAYS 70 AND 380 NEAR ROSWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Jan 21, 3:24 PM MST, 1 minute earlier.
Area forecast discussion, Jan 21, 3:24 PM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 PM MST THU JAN 21 2010 .DISCUSSION... APOLOGIES FOR THE SHORTNESS OF THIS DISCUSSION DUE TO COMPLEX AND MAJOR STORM APPROACHING. WILL BE ISSUING WINTER STORM WARNINGS FOR CNTRL MOUNTAIN CHAIN FROM 9PM TON TO 6AM SAT. ALSO FOR UPPER RIO AND LOWER CHAMA RIVER VALLEYS AND SANTA FE ZONE. HIGH WIND WARNINGS FOR ESTANCIA VALLEY...CENTRAL HIGHLANDS...EASTERN LINCOLN COUNTY...SW CHAVES COUNTY...TULAROSA VALLEY AND SOUTH CENTRAL HIGHLANDS FROM 9PM TON TO NOON FRI. WINTER WEATHER ADV FOR SAN FRAN RIVER VALLEY FROM 6AM FRI TO 6AM SAT. WARM AIR ADVECTION HAS SENT TEMPS ABOVE FREEZING OVER MOST OF W AND CNTRL NM. SNOW LEVELS WILL RISE EARLY TONIGHT BETWEEN 8000 AND 8500 FEET BEFORE FALLING LATER TONIGHT AND THEN PLUMMETING ON FRI FROM W TO E AS A STRONG COLD FRONT PLOWS ACROSS THE STATE. SO BULK OF THE SNOW...AND THERE WILL PLENTY...WILL BE LATER TONIGHT THROUGH THE DAY ON FRI BEFORE BEGINNING TO DIMINISH FRI NIGHT. LINGERING SNOW SHOWERS ON SAT. BLIZZARD LIKE CONDITIONS ARE LIKELY IN THE SW...SANDIA AND MANZANO...AND SC MOUNTAINS. SEE THE VARIOUS PRODUCTS OUT AROUND 4PM FOR SNOW AMOUNTS AND WIND SPEEDS. CHJ MODERATELY STRONG NWLY FLOW CONTINUES OVER THE AREA THROUGH SUNDAY. LAPSE RATES WILL NOT BE NEARLY AS FAVORABLE AS THEY WILL BE ON SATURDAY...ESPECIALLY ACROSS THE SAN JUANS...THUS OROGRAPHIC SNOWS ACROSS NC/NW AREAS ARE EXPECTED GRADUALLY TAPER OFF FROM WEST TO EAST AS THE DAY PROGRESSES. THAT SAID...SUNDAY MORNING COULD STILL FAVOR DECENT ACCUMULATIONS FOR THE NW MOUNTAINS...AND ESPECIALLY THE WEST-FACING SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. ELSEWHERE...A PARTLY SUNNY AND COOL DAY EXPECTED WITH DAYTIME TEMPERATURES SUNDAY 8 TO AS MUCH AS 15 DEGREES COOLER THAN AVERAGE AREAWIDE...AND TRENDING MUCH COOLER ACROSS THE NORTHEAST AS COMPARED TO SUNDAY. SHORT-WAVE RIDGING THEN BUILDS INTO THE REGION SUNDAY NIGHT INTO MONDAY...KEEPING THE WX RELATIVELY BENIGN TO START THE NEW WORK WEEK. TYPICAL OF THESE PATTERNS...LOW CLOUDS/STRATUS WILL LIKELY PLAGUE THE NORTHWEST AND WEST-CENTRAL VALLEYS AS INVERSIONS STRENGTHEN. NOT A LOT OF TIME TODAY TO FOCUS ON THE APPROACHING SHORT-WAVE TROUGH FOR THE MIDDLE OF NEXT WEEK. LATEST DPROG/DT FROM THE GFS SUGGESTS THE MID-LEVEL TROUGH DIGGING FARTHER SOUTH LATE TUESDAY INTO WEDNESDAY...AND CLOSING OFF WITH A CYCLONIC CIRCULATION PASSING SOUTH OF THE AZ BORDER. THE 12Z ECMWF IS QUITE SIMILAR TO THE 12Z GFS INITIALLY...BUT THEN IS MUCH LESS PROGRESSIVE SLOWLY TRACKING THE LOW EASTWARD FROM JUST SOUTH OF EL PASO TO NEAR CARLSBAD DURING THE DAY FRIDAY. AS A RESULT...THE ECMWF IS SUBSTANTIALLY WETTER ESPECIALLY ACROSS THE CENTRAL AND EAST LATE NEXT WEEK WHEREAS THE GFS IS DRIER. FOR NOW HAVE TRENDED POPS UPWARD FOR THE WED/THU PERIOD GIVING A NOD TO THE ECMWF...AS THE SLOWER AND FARTHER SOUTH SOLUTION SEEMS TO MAKE MORE SENSE GIVEN THE LARGER-SCALE EL NINO INFLUENCED PATTERN. KJ && .AVIATION... VERY MESSY WEATHER PATTERN SHAPING UP FOR WESTERN AND CENTRAL TERMINAL SITES THROUGH THE NEXT 12 TO 24 HOURS. CIGS AND VIS WILL CERTAINLY VARY ESPECIALLY WHEN IT CONCERNS RAIN VERSUS SNOWFALL. RELATIVELY WARM...SIGNIFICANT WATER LADEN TONGUE OF MOISTURE IS CURRENTLY PUNCHING INTO SOUTHWEST AND SOUTH CENTRAL AREAS EARLY THIS AFTERNOON. THIS TONGUE WILL EVENTUALLY RAISE SOME OF THE CIGS FROM IFR AND LIFR CONDITIONS ACROSS THE WEST TO MVFR AS THE DAY PROGRESSES. ESPECIALLY AS SNOW TURNS OVER TO A MIX AND THEN RAIN. THIS WILL ALSO INCLUDE BOTH SAF AND ABQ TERMINAL SITES WHERE THEY WILL SEE A MIX OF RAIN AND SNOW AND THEN ULTIMATELY MORE RAIN THAN SNOW THIS EVENING AND INTO THE OVERNIGHT. THE CHANGEOVER BACK TO MORE SNOW THAN RAIN ACROSS WESTERN TERMINAL SITES IS EXPECTED SOMETIME BETWEEN MIDNIGHT TO 14Z BUT HARD TO PIN DOWN AT THIS TIME. THIS IS WHEN CONDITIONS RETURN BACK TO LIFR AND IFR. THUS TAF FORECASTS REFLECT THIS. THE CHANGEOVER BACK TO MORE SNOW AT BOTH SAF AND ABQ SHOULD OCCUR FRIDAY MORNING ALTHOUGH SAF WILL PROVE TO BE A TRICKY FORECAST AS LOWER CIGS AND VIS RELATED TO SNOW COULD CONTINUE LONGER THAN WHAT IS INDICATED IN THE CURRENT TERMINAL FORECAST THIS EVENING AND OVERNIGHT. LVS WILL ALSO SEE CIGS DROP DOWN TO MVFR CONDITIONS AS MOISTURE PUSHES OVER THE CENTRAL MOUNTAINS INTO THE AREA. THIS WILL OCCUR LATER TONIGHT INTO FRIDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 50 && .FIRE WEATHER... WETTING PRECIPITATION IN THE FORM OF RAIN AND SNOW WILL OVERTAKE THE WESTERN TWO THIRDS OF THE FORECAST AREA THROUGH THE NEXT 24 TO 36 HOURS. THE MOUNTAINS WILL CERTAINLY BENEFIT MOST...ESPECIALLY THE CIBOLA NATIONAL FOREST AND WESTERN PORTIONS OF THE SANTA FE. MORE SNOW THAN RAIN ON FRIDAY AS A PACIFIC COOL FRONT SWINGS IN FROM THE WEST. QUITE A BIT OF WIND...ESPECIALLY HIGH TERRAIN AND AREAS TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN LATER TODAY INTO THE OVERNIGHT. BREEZY TO WINDY MOST AREAS ON FRIDAY AND CONTINUING INTO SATURDAY AS THE FLOW TURNS MORE WESTERLY AND THEN NORTHWESTERLY ON THE BACKSIDE OF THE PACIFIC SYSTEM. DRIER AIR WILL TRY TO WORK ITS WAY IN FROM THE GREAT BASIN ON SUNDAY ALTHOUGH A FEW RESIDUAL SNOW SHOWERS WILL BE POSSIBLE ACROSS THE NORTH CENTRAL MOUNTAINS. DRIER REGIME EXPECTED ON MONDAY AS THE FLOW RELAXES ALOFT. THIS IS WHEN VENTILATION WILL TREND SIGNIFICANTLY DOWN AS MIXING HEIGHTS WILL BE LOWERED AND WILL BE COUPLED WITH LOWERING TRANSPORT WINDS. WEATHER MODELS ARE FAIRLY CONSISTENT WITH THEIR SOLUTION OF ANOTHER PACIFIC SYSTEM SWINGING ACROSS THE AREA TUESDAY AND WEDNESDAY. VENTILATION SHOULD IMPROVE SOME ON TUESDAY FAVORING THE HIGHER PEAKS AS THE FLOW ALOFT IS DEPICTED TO INCREASE. PRECIPITATION WOULD ALSO BECOME POSSIBLE ACROSS WESTERN AREAS LATER ON TUESDAY WITH CONTINUING CHANCES ACROSS THE WESTERN HALF TUESDAY NIGHT INTO WEDNESDAY. CURRENT MODELS TREND A MORE SOUTHERLY TRACK FOR THIS SYSTEM SO CONFIDENCE IS ONLY LOW TO MODERATE AT THIS TIME FOR WETTING PRECIPITATION POTENTIAL ACROSS THE FORECAST AREA. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 32 38 24 37 / 80 80 40 20 DULCE........................... 26 34 19 31 / 100 100 50 30 CUBA............................ 28 36 19 33 / 90 90 60 30 GALLUP.......................... 32 35 22 34 / 90 80 50 30 EL MORRO........................ 29 35 15 32 / 100 100 60 30 GRANTS.......................... 32 39 22 36 / 90 90 50 30 QUEMADO......................... 34 39 19 36 / 100 100 60 30 GLENWOOD........................ 40 44 29 44 / 80 90 50 20 CHAMA........................... 20 32 10 27 / 100 100 70 40 LOS ALAMOS...................... 30 37 23 33 / 70 90 40 30 PECOS........................... 31 36 21 34 / 50 60 20 30 CERRO/QUESTA.................... 24 36 14 30 / 70 70 50 30 RED RIVER....................... 23 31 13 22 / 80 90 60 40 ANGEL FIRE...................... 25 36 21 26 / 70 80 40 30 TAOS............................ 31 37 20 33 / 70 70 50 30 ESPANOLA........................ 33 41 21 37 / 60 70 40 20 SANTA FE........................ 30 36 21 31 / 70 70 20 30 SANTA FE AIRPORT................ 33 39 24 34 / 60 70 30 20 ALBUQUERQUE FOOTHILLS........... 36 42 24 35 / 60 80 40 20 ALBUQUERQUE HEIGHTS............. 37 43 28 41 / 50 80 30 20 ALBUQUERQUE VALLEY.............. 35 45 23 42 / 50 80 30 20 ALBUQUERQUE WEST MESA........... 36 44 23 40 / 60 80 30 20 LOS LUNAS....................... 37 47 23 46 / 50 70 30 20 RIO RANCHO...................... 36 43 25 40 / 60 80 30 20 SOCORRO......................... 38 51 27 48 / 50 80 40 20 SANDIA PARK/CEDAR CREST......... 32 38 21 31 / 70 90 50 30 MORIARTY/ESTANCIA............... 34 39 23 38 / 40 60 20 20 CLINES CORNERS.................. 31 37 24 36 / 40 60 20 20 GRAN QUIVIRA.................... 36 42 24 41 / 40 60 30 20 CARRIZOZO....................... 36 47 23 42 / 30 70 40 20 RUIDOSO......................... 34 43 25 36 / 40 80 60 30 CAPULIN......................... 30 47 19 44 / 20 50 10 20 RATON........................... 31 50 21 45 / 30 50 10 10 LAS VEGAS....................... 35 42 23 39 / 40 60 20 20 CLAYTON......................... 34 53 28 50 / 5 20 10 5 ROY............................. 35 50 27 47 / 20 50 20 10 CONCHAS......................... 38 54 29 53 / 20 30 10 5 SANTA ROSA...................... 36 55 29 50 / 20 40 10 10 TUCUMCARI....................... 40 56 32 52 / 5 20 10 5 CLOVIS.......................... 39 59 33 53 / 5 20 20 5 PORTALES........................ 38 59 33 53 / 5 20 20 5 FORT SUMNER..................... 38 57 32 53 / 10 30 20 5 ROSWELL......................... 40 62 34 56 / 10 30 30 5 PICACHO......................... 35 55 28 50 / 20 60 30 10 ELK............................. 35 49 24 45 / 20 60 40 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 PM THIS EVENING TO NOON MST FRIDAY FOR THE FOLLOWING ZONES...NMZ522>525-539-540. WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 AM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ512>518-521-526. WINTER STORM WARNING UNTIL 6 AM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ501>508-510-511. WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO 6 AM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ509. && 40/50/03
Hazardous weather outlook, Jan 21, 6:37 AM MST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 AM MST THU JAN 21 2010 NMZ501>540-221300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 637 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A MASSIVE WINTER STORM WILL SLOWLY CROSS THE WESTERN US THROUGH SATURDAY. RAIN AND HIGHER ELEVATION SNOW SHOWERS WILL INCREASE OVER WESTERN NEW MEXICO TODAY...WITH SIGNIFICANT SNOW ACCUMULATIONS STARTING FIRST OVER THE NORTHWEST MOUNTAINS AND NORTHWEST HIGHLANDS. THE SNOW LEVEL WILL LIFT TO BETWEEN 7000 AND 8000 FEET THIS AFTERNOON AND REMAIN THERE THROUGH TONIGHT. A FEW TO SEVERAL INCHES OF SNOW ARE EXPECTED ACROSS THE HIGH TERRAIN OF THE CENTRAL MOUNTAIN CHAIN AND WESTERN MOUNTAINS OVERNIGHT. ADDITIONALLY...STRONG SOUTH AND SOUTHWEST WINDS WILL DEVELOP OVER THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS THIS AFTERNOON...BEFORE SPREADING TO THE CENTRAL MOUNTAIN CHAIN...ADJACENT HIGHLANDS AND HIGH PLAINS TONIGHT. SPEEDS MAY PEAK ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN LATE TONIGHT INTO FRIDAY MORNING WITH HAZARDOUS WIND GUSTS. PLEASE REVIEW THE LATEST WATCHES AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL DROP THE SNOW LEVEL TO THE LOWEST ELEVATIONS OF CENTRAL AND WESTERN NEW MEXICO ON FRIDAY...THEN ACROSS THE EASTERN PLAINS ON FRIDAY NIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO PERSIST THROUGH SATURDAY MORNING...WITH THE MOST SIGNIFICANT ACCUMULATIONS FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD TO THE ARIZONA BORDER. HEAVY SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS MUCH OF THE HIGH TERRAIN...WITH A FEW TO SEVERAL INCHES AT LOWER ELEVATIONS. STRONG SOUTHWEST TO WEST WINDS WILL ALSO DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON FRIDAY AND SATURDAY...WHEN GUSTS MAY REACH 50 MPH. THE STRONGEST WINDS WILL FAVOR THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGH PLAINS FRIDAY MORNING...WHEN THE POTENTIAL EXISTS FOR GUSTS OVER 60 MPH. PLEASE REVIEW THE LATEST WATCHES...WARNINGS AND ADVISORIES FOR MORE DETAILS. ANOTHER WINTER WEATHER SYSTEM MAY BRING SIGNIFICANT SNOW ACCUMULATIONS TO PARTS OF THE FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 5:37 AM MST | Winter Storm Warning | ABQ | 60 hr | |
| Jan 21, 5:48 AM MST | High Wind Watch | ABQ | 10 hr | |
| Jan 21, 4:39 PM MST | Winter Weather Advisory | ABQ | 36 hr |
Nearby
High Wind Warnings in New Mexico, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.